Alert archive / Illinois / Severe Thunderstorm Warnings in 1999
Severe Thunderstorm Warning 13, NWS Lincoln, IL
NWS Lincoln, IL issued this severe thunderstorm warning at Feb 27, 1999, 12:45 PM CST for Coles County, Illinois. It was in force for 30 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Feb 27, 1999, 12:45 PM CST (18:45 UTC)
- Expired
- Feb 27, 1999, 1:15 PM CST
- In force
- 30 min
- Issued by
- NWS Lincoln, IL
- Area
- Whole counties
County Coles County, IL
The radar
The Lincoln radar (KILX), 118 km from the middle of the area, began a volume at 18:45 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 6.8 hours before the alert went out and 77 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 107 J/kg
- Mixed-layer CIN
- -160 J/kg
- Mixed-layer LCL
- 635 m above ground
- 0-6 km bulk shear
- 35 kt
- 0-1 km storm-relative helicity
- 275 m²/s²
- 0-3 km storm-relative helicity
- 325 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
999 WUUS1 KSPI 271900 RRA SVRSPI ILC029-271915- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE LINCOLN IL 101 PM CST SAT FEB 27 1999 THE NATIONAL WEATHER SERVICE IN LINCOLN HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... COLES COUNTY IN EAST CENTRAL ILLINOIS * UNTIL 115 PM CST * AT 1255 PM CST... DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 5 MILES EAST OF MATTOON... MOVING NORTHEAST AT 35 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... CHARLESTON ASHMORE LAKE CHARLESTON LAKE DAMAGING WINDS AND LARGE HAIL CAN BE EXPECTED. MOVE TO A STURDY BUILDING AND STAY AWAY FROM WINDOWS. FRIEDERS
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lincoln, IL wrote its last area forecast discussion before this severe thunderstorm warning went out at Feb 27, 2:10 AM CST, 10 hours 35 minutes earlier.
Area forecast discussion, Feb 27, 2:10 AM CST, 10 hours 35 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LINCOLN IL 210 AM CST SAT FEB 27 1999 MODELS NOT DOING TOO BAD THROUGH 24 HRS WITH AGAIN ETA THE FASTEST...ALTHOUGH NGM AND AVN MORE IN LINE WITH ETA AS WAS THE CASE WITH YSTDYS 12Z RUN. FCST PRBLM TODAY WL BE TIMING OF CDFNT AND TEMPS. ANOTHER IN A SERIES OF WEAK SHORTWAVES WAS EVIDENT ON THE WATER VAPOR LOOP EARLY THIS MORNING ACRS EASTERN MO WITH SVL MORE EMBEDDED IN BROAD SWLY FLOW ALOFT ACRS OK AND TX. 06Z SFC ANALYSIS INDICATED WMFNT JUST WEST OF STL WITH QUITE A DEW POINT DISCONTINUITY ALNG THE BNDRY WITH MID 30 DEW POINTS NORTH AND UPPER 50S SOUTH OF BNDRY. LAPS ANALYSIS INDICATED TWO AREAS OF MOISTURE CONVERGENCE...ONE ALNG AND JUST NORTHWEST OF THE ILLINOIS RIVER WITH A SECONDARY AND MORE IMPRESSIVE MAXIMA ALINGNED ALONG THE NWD ADVANCING WARM FNT ACRS ERN MO AND SRN IL. ETA SFC PROGS TAKE CDFNT WHICH IS CURRENTLY ACRS WRN MO INTO CNTRL IL BY 18Z WHICH SEEMS A BIT QUICK. HOWEVER...AS MENTIONED BEFORE...THE NGM AND AVN MODELS ARE NOT TOO FAR BEHIND ON THEIR POSITIONS FOR EARLY THIS AFTERNOON. WL PUSH FRONT THRU THE PIA AND SPI AREAS BETWEEN 18 AND 20Z WITH AREAS TO THE EAST SEEING FROPA BY THIS EVENING. ETA FCST SNDGS STILL SHOWING A FAIRLY DECENT CAP IN PLACE...HOWEVER AS MOISTURE CONVERGENCE INCREASES NEAR SFC BNDRY THIS MRNG INTO EARLY AFTERNOON... MODIFIED SOUNDINGS INDICATE CAPES OF AROUND 300 J/KG ACRS OUR FAR CWFA. EARLIER CONVECTION LAST EVENING WAS DRIVEN BY LIFT ASSOC WITH LEAD SHORT WAVE ALONG WITH FAIRLY IMPRESSIVE LOW LVL WAA. WARM AXIS AT 850 MB GRDLY SHIFTS TO OUR EAST BY THIS AFTERNOON WITH FRONTAL LIFT DRIVING THE TSRA INTO THIS EVENING. SPC ADJUSTED SLGT RISK SWD THIS MRNG WHERE GREATER LIFT AND DEEPER MOISTURE WAS LOCATED. APPEARS HAIL THE MAIN THREAT WITH THE CONVECTION TODAY... ESP ACRS OUR SE THIRD. NEXT PROBLEM WL BE WITH POST FRONTAL PRECIP CHANCES TONIGHT INTO SUN MRNG AS SRN STREAM SYSTEM CLOSES OFF. 700-300 MB QVCTR CONVERGENCE FAIRLY IMPRESSIVE ACRS THE SRN HALF OF STATE TNT BEHIND SFC FNT SO WOULD NOT BE TOO QUICK IN ENDING PRECIP. IN FACT...THICKNESS PROGS INDICATING LOW AND MID LVL TEMPS GETTING COLD ENOUGH TO SUPPORT A CHANGEOVR TO SNOW ACRS OUR SOUTH NR CLOSED UPR SYSTEM SUN MRNG. FURTHER NW...CYCLONIC CURVATURE AND CAA WOULD SUPPORT KEEPING -SHSN IN FCST. SHOULD HAVE ZONE INPUT IN BY 0830Z. PIA 54/32 65 SPI 60/34 66 DEC 61/34 66 CMI 63/34 76 LWV 65/36 87 SMITH
The office that day
Everything else NWS Lincoln, IL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 27, 1:08 PM CST | Severe Thunderstorm Warning | ILX | Effingham | 52 min |
| Feb 27, 1:14 PM CST | Severe Thunderstorm Warning | ILX | Edgar | 46 min |
| Feb 27, 1:26 PM CST | Severe Thunderstorm Warning | ILX | Cumberland | 49 min |
| Feb 27, 1:45 PM CST | Severe Thunderstorm Warning | ILX | Vermilion | 45 min |
| Feb 27, 1:56 PM CST | Severe Thunderstorm Warning | ILX | Effingham | 49 min |
| Feb 27, 2:01 PM CST | Severe Thunderstorm Warning | ILX | Clark | 59 min |
| Feb 27, 2:12 PM CST | Severe Thunderstorm Warning | ILX | Clay | 48 min |
| Feb 27, 2:47 PM CST | Severe Thunderstorm Warning | ILX | Richland | 58 min |
| Feb 27, 2:49 PM CST | Severe Thunderstorm Warning | ILX | Jasper | 56 min |
Nearby
Severe Thunderstorm Warnings in Illinois, 1999Every severe thunderstorm warning in 1999
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.